Mathematical model of a helical gear with asymmetric involute teeth and its analysis

Research output: Contribution to journalArticle

35 Citations (Scopus)

Abstract

This paper describes a simple approach based on the gear theory for deriving a helical gear with asymmetric involute teeth. A helical gear with asymmetric involute teeth can be easily obtained through the envelope theory for the one-parameter family of surfaces. The mathematical models for asymmetric helical gears can be provided by the application of two imaginary rack cutters. The investigation on the undercutting analysis of the asymmetric helical gear is studied based on the developed mathematical model and the method of tooth-profile shifting. Here we provide geometric modeling of the designed asymmetric helical gear meshing when assembly errors are present. Stress analysis for the helical and the cylindrical forms are constructed. To illustrate the effectiveness of the approach, an analytical expression of helical gear with asymmetric involute teeth is given.

Original languageEnglish
Pages (from-to)448-456
Number of pages9
JournalInternational Journal of Advanced Manufacturing Technology
Volume26
Issue number5-6
DOIs
Publication statusPublished - 2005 Sep 1

All Science Journal Classification (ASJC) codes

  • Control and Systems Engineering
  • Software
  • Mechanical Engineering
  • Computer Science Applications
  • Industrial and Manufacturing Engineering

Fingerprint Dive into the research topics of 'Mathematical model of a helical gear with asymmetric involute teeth and its analysis'. Together they form a unique fingerprint.

  • Cite this